MAUDE Adverse Event Report: OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER

OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER
Model Number 98DS008
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
We have a new complaint regarding odsiii ((b)(4)).The customer (b)(6) stated in the initial email that "odsiii was broken (ref: (b)(4); lot: dp- 19004)".The patient was treated for an emergency implantation of a vsd (ventricular septal defect) occluder after a heart attack.The customer stated that during the ventricular septal defect (vsd) closure implantation procedure, directly when releasing the device, the sheath came apart during implantation, when pushing through the occluder.No damage, the sheath could be replaced with a new one.There is a delay in the procedure of more than 40 minutes.There was a medical intervention for 11.Implantation of an asd occluded.Fortunately, there was no harm to the patient, the entire system (sheath and the loaded occluder) could be pulled out and replaced with a new sheath.The issue resolved by upsizing the sheath.The procedure was successfully completed.Submission for administrative purpose as there was a delay in the procedure of more than 40 minutes.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g3, g6, h2, h3, h6 & h11.One 8f occlutech delivery sheath was returned under rma# (b)(4) with the dilator and loader.There were no other accessories.Blood was found on all components.According to the event description summary, during the procedure, the sheath came apart during implantation, when pushing through the occluder.The returned product was missing the hub from the proximal end of sheath and the hub was not included in the package.A thorough search of the package failed to locate the missing hub.The hub is not attached to the sheath shaft.Overmolding marks were observed on the sheath shaft.Per mfg procedure (thermoplastic overmolding of adelante breezeway shaft hubs) shaft hub bond strength test - this test is performed periodically throughout the run with a pull tester.· activate the force gauge to apply a tensile force to the shaft-hub joint.Pull until destruction.· the shaft-hub bond strength for all adelante breezeway models shall be > 6.74 lbf.Per qa procedure (breezeway ii guiding sheath shaft assembly) · insert a rounded pin gauge of the appropriate french size and length into the proximal end of the shaft and through the distal tip to ensure correct fit and no obstructions.· pull test - for destructive testing, test per s-4 sampling level aql = 1.0, reduced.Using a tensile tester, a sheath hub holding fixture and/or clamp, perform the test to evaluate the bond strength between the sheath and hub.Per ifu: · select appropriate size of the sheath for the device to be delivered.· place a guidewire according to its own supplied instructions for use.· place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.· aspirate all air from the sheath by connecting the syringe to the side port with three-way stopcock.· when in desired position, unlock the dilator from the sheath and slowly pull it out to prevent air ingress.· remove the guidewire.Returned device analysis confirmed the hub was missing from the sheath shaft.Although the hub was not returned for evaluation it should not have become detached from the sheath shaft.This type of failure would typically result from improper placement of the core pin during overmolding.Retraining was conducted with manufacturing and qa personnel on their hub overmolding procedure to prevent recurrence of this issue.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment, however, the stated failure of the returned product was confirmed by our investigation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
OCCLUTECH DELIVERY SET III
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key20322429
Report Number1035166-2024-00099
Device Sequence Number7782588
Product Code DYB
UDI-Device Identifier00885672010249
UDI-Public00885672010249
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number98DS008
Device Catalogue Number98DS008
Device Lot NumberDP-19004
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale